Flood, Webster
- When
- June 26, 5:00 AM CST to June 27, 5:00 AM CST
- Where
- Webster forecast zone
- Deaths
- 1 direct, 0 indirect
- Property damage
- $100,000
- Crop damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.750, -95.600
Following the second round of heavy rainfall during the night of the 25th into the morning of the 26th, widespread flooding occurred over parts of northern Iowa. Reports indicated that most streams were out of their banks and some flooding spread into the mainstem rivers as well.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Following the second round of heavy rainfall during the night of the 25th into the morning of the 26th, widespread flooding occurred over parts of northern Iowa. Reports indicated that most streams were out of their banks and some flooding spread into the mainstem rivers as well. Numerous highways became flooded with widespread ponding caused by the flood waters. During the afternoon of the 26th, an 8 year old male drown on a swollen river in Webster County near Fort Dodge when he was lost in the river after the raft he was on capsized.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 25, 2:40 PM CST, 14 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT SAT JUN 25 2005 .DISCUSSION... IT WILL BE INTERESTING TO SEE HOW THINGS PAN OUT TNGT. CLASSIC FLASH FLOOD SITUATION SETTING UP WITH QSTNRY E/W BNDRY FM ONAWA NR AMES TO CID. THIS BNDRY XTENDS UP TO H7. BNDRY IS CREEPING NWD AT THE SFC AS BL FLOW HAS INCRD FM THE S NOW VIA SLATER PROFILER AND 88D VAD WNDS. PLENTY OF PW...DECENT S/W OVR ERN NEB AND GOOD THETAE RDGG ACRS SRN IA WITH A PROGGED INCR AT H7 INTO THE N. SO WE HAVE A FAIRLY WARM AMS THRU A DEEP LAYER FOR EFFICIENT RAINFALL. BEST AREA WL BE ALG AND N OF THE BNDRY...WHICH SUSTAINED DECENT RAINS LAST NGT. NO BIGGY PROBLEMS IN THAT AREA NOW...BUT ANOTHER SGFNT ROUND WOULD INFLICT SOME PAIN. BEST THREAT AREA TO BE A TRIANGLE FROM ALO-FOD-MCW AREA. THAT/S MY BEST SHOT WITH A 2.25 QPF BULLSEYE IN THE GRIDS. I THINK AT LEAST SOMEPLACE WILL SEE 4-5INCHES...THUS THE FLASH FLOOD WATCH. DECENT H8 INFLOW AND MOISTURE TRANSPORT COULD PRODUCE SOME TRAINING TWDS THE SW FM THAT AREA...BUT THAT IS A MORE IFFY SITUATION. SOME SHEAR IS AVBL INITIALLY THIS EVENING...BUT RPDLY DCRS...SO PLENTY OF MULTICELL HEAVY RAINERS. BYD TNGT...MDLS ARE IN GENERAL AGREEMENT THAT THE BNDRY LIFTS NWD TO HARASS MN AND SD NXT FEW DAYS SO LTL PCPN CHCS. THINGS BECOME A BIT MORE UNCERTAIN LATE MON INTO TUE WITH DVLPMT OVR MN SINKING SWD INTO NRN IA. DAY5-7 ESSENTIALLY PCPN FREE WITH MID 80S TO LOWER 90S. .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NRN HALF 7PM-4AM. && MYERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 151 PM CDT SAT JUN 25 2005 IAZ004>007-015>017-023>028-033>039-044>050-261900- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 151 PM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE LATE AFTERNOON OR EARLY EVENING HOURS AS A FRONTAL BOUNDARY SETS UP FROM THE OMAHA AREA NORTHEAST ALONG HIGHWAY 30. SOME OF THE STORMS WILL AGAIN BE CAPABLE OF PRODUCING HEAVY RAINS WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR. MANY AREAS ARE ALREADY SATURATED FROM HEAVY RAINS EARLY SATURDAY MORNING...SO ADDITIONAL RAINS WILL HAVE THE POTENTIAL TO CAUSE FLOODING. IT APPEARS THAT THE HEAVIEST RAIN WOULD OCCUR ACROSS THE AREA BOUNDED BY FORT DODGE...MASON CITY AND WATERLOO. ALTHOUGH A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL...THE PRIMARY THREATS WILL BE EXCESSIVE RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY MORNING...AND AGAIN WEDNESDAY NIGHT. THE CHANCES FOR SEVERE WEATHER AND HEAVY RAINS APPEAR LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO SEVERE WEATHER. IAZ057>062-070>075-261900- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA- 151 PM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON IN WESTERN IOWA AS A FRONTAL BOUNDARY SETS UP FROM THE OMAHA AREA NORTHEAST ALONG HIGHWAY 30. SOME OF THE STORMS WILL AGAIN BE CAPABLE OF PRODUCING HEAVY RAINS WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR...AS THEY TRACK EAST ACROSS CENTRAL IOWA DURING THE EVENING. THE HEAVIEST RAINS ARE LIKELY TO BE NORTH OF HIGHWAY 30...BUT THERE IS ALSO A THREAT ALONG THE I-80 TO HIGHWAY 30 CORRIDOR IF THE STORMS SET UP FARTHER SOUTH. SOME AREAS ARE ALREADY SATURATED FROM HEAVY RAINS EARLY SATURDAY MORNING...SO ADDITIONAL RAINS WILL HAVE THE POTENTIAL TO CAUSE FLOODING. ALTHOUGH A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL...THE PRIMARY THREATS WILL BE EXCESSIVE RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY MORNING...AND AGAIN WEDNESDAY NIGHT. THE CHANCES FOR SEVERE WEATHER AND HEAVY RAINS APPEAR LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY MORNING...AND AGAIN WEDNESDAY NIGHT. THE CHANCES FOR SEVERE WEATHER AND HEAVY RAINS APPEAR LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO SEVERE WEATHER. IAZ081>086-092>097-261900- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 151 PM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON WEST OF I-35...AND COULD MOVE EAST OF I-35 DURING THE EVENING. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...WITH A SMALL THREAT FOR LARGE HAIL OR DAMAGING WIND TO THE WEST OF I-35. SINCE LOCATIONS SOUTH OF I-80 DID NOT RECEIVE HEAVY RAINFALL SATURDAY NIGHT...AND MORE PROLONGED RAIN IS EXPECTED TO BE FARTHER NORTH AGAIN TONIGHT...THE THREAT OF FLOODING IN SOUTHERN IOWA IS LIMITED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL...FLOODING REPORTS OR SEVERE WEATHER THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD ROCKWELL CITY 42.40N 94.63W
06/26/2005 CALHOUN IA LAW ENFORCEMENT
COUNTY WIDE REPORTS OF FLOODED BASEMENTS, TWO HOUSE FIRES
DUE TO ELECTRICAL SHORT IN THE BASEMENT DUE TO TWO FOOT
WATER, DOT CALLED OUT NUMEROUS ROADS UNDER WATER, HIGHWAY
7 CLOSED FOR A TIME DUE TO RUNNING WATER OVER THE ROAD.
&&
GFORSTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
453 AM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD 1 N WOOLSTOCK 42.58N 93.84W
06/26/2005 WRIGHT IA LAW ENFORCEMENT
WATER OVER THE ROAD AT COUNTY HIGHWAY C 70 NEAR
WOOLSTOCK.
&&
RUSSELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM BLIZZARD 1 SE MANSON 42.52N 94.53W
06/26/2005 CALHOUN IA LAW ENFORCEMENT
WATER OVER THE ROAD ON HIGHWAY 7.
&&
RUSSELLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
501 AM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM FLASH FLOOD 1 SE MANSON 42.52N 94.53W
06/26/2005 CALHOUN IA LAW ENFORCEMENT
WATER OVER THE ROAD ON HIGHWAY 7.
&&
RUSSELLThe national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flood, Webster | 2005-06-26 | 8 | Male | Boat | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453477, 5453480, 5453481, 5453478, 5453479, 5453476.